Alert archive / Nevada / Wind Advisories in 2009

Wind Advisory 28, NWS Elko, NV

December 22, 2009

NWS Elko, NV issued this wind advisory at Dec 22, 2009, 2:05 AM PST. It took effect at Dec 22, 2009, 10:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2009, 2:05 AM PST (10:05 UTC)
In effect from
Dec 22, 2009, 10:00 AM PST
Expired
Dec 22, 2009, 10:00 PM PST
In force
12 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 221005
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
205 AM PST TUE DEC 22 2009

...STRONG GUSTY WINDS WILL OCCUR ACROSS NORTHERN NYE COUNTY AND ON
THE LEE SIDE OF THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE TODAY...

.A STRONG COLD FRONT WILL SWING THROUGH THE SILVER STATE THIS
MORNING. STRONG AND GUSTY NORTHWEST WINDS WILL OCCUR FOLLOWING THE
PASSAGE OF THE COLD FRONT ACROSS NORTHERN NYE COUNTY AND ACROSS
THE EASTERN SLOPES OF THE RUBY MOUNTAIN RANGE.  

NVZ013-222215-
/O.NEW.KLKN.WI.Y.0028.091222T1800Z-091223T0300Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
205 AM PST TUE DEC 22 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS
EVENING. 

* TIMING...WINDS WILL INCREASE IN SPEED DURING THE MID-MORNING
  HOURS AND BECOME STRONG DURING THE AFTERNOON AND EARLY EVENING.
  THE STRONGEST WINDS ARE EXPECTED TO OCCUR FROM NOON TO 5 PM PST.  

* WINDS...WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL
  BE POSSIBLE. 

* IMPACTS...DRIVING WILL BE DIFFICULT WHILE TRAVELING ALONG ROUTE
  6 AND STATE HIGHWAY 376 THIS AFTERNOON.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ032-222215-
/O.NEW.KLKN.WI.Y.0028.091222T1800Z-091223T0300Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
205 AM PST TUE DEC 22 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST
THIS EVENING FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST
HUMBOLDT RANGE...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY
FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST HUMBOLDT
RANGE...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST
THIS EVENING. 

* TIMING...WINDS WILL INCREASE IN SPEED DURING THE MID-MORNING
  HOURS AND BECOME STRONG DURING THE AFTERNOON AND EARLY EVENING.
  THE STRONGEST WINDS ARE EXPECTED TO OCCUR FROM NOON TO 5 PM PST.  

* WINDS...WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL
  BE POSSIBLE. 

* IMPACTS...DRIVING WILL BE DIFFICULT WHILE TRAVELING ALONG ROUTE
  93 AND STATE HIGHWAY 229 THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
3 follow-up statements
000 
WWUS75 KLKN 222210
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
210 PM PST TUE DEC 22 2009

...STRONG GUSTY WINDS ARE OCCURRING ACROSS NORTHERN NYE COUNTY AND
ON THE LEE SIDE OF THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE...

.A STRONG COLD FRONT HAS PASSED THROUGH THE SILVER STATE TODAY.
STRONG AND GUSTY NORTHWEST WINDS ARE OCCURRING IN THE WAKE OF THE
COLD FRONT ACROSS NORTHERN NYE COUNTY AND ACROSS THE EASTERN
SLOPES OF THE RUBY MOUNTAIN RANGE.

NVZ013-230300-
/O.CON.KLKN.WI.Y.0028.000000T0000Z-091223T0300Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
210 PM PST TUE DEC 22 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

* TIMING...WINDS WILL REMAIN STRONG DURING THE AFTERNOON AND EARLY
  EVENING. THE STRONGEST WINDS ARE EXPECTED TO OCCUR THROUGH 5 PM
  PST.

* WINDS...WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH 
  WILL BE POSSIBLE. 

* IMPACTS...DRIVING WILL BE DIFFICULT WHILE TRAVELING ALONG 
  ROUTE 6 AND STATE HIGHWAY 376 THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ032-230300-
/O.CON.KLKN.WI.Y.0028.000000T0000Z-091223T0300Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
210 PM PST TUE DEC 22 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING
FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST HUMBOLDT
RANGE...

A WIND ADVISORY FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST
HUMBOLDT RANGE REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

* TIMING...WINDS WILL REMAIN STRONG DURING THE AFTERNOON AND EARLY
  EVENING. THE STRONGEST WINDS ARE EXPECTED TO OCCUR THROUGH 5 PM
  PST.

* WINDS...WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH 
  WILL BE POSSIBLE. 

* IMPACTS...DRIVING WILL BE DIFFICULT WHILE TRAVELING ALONG 
  ROUTE 93 AND STATE HIGHWAY 229 THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RCM
000 
WWUS75 KLKN 230258
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
658 PM PST TUE DEC 22 2009


NVZ013-230400-
/O.EXP.KLKN.WI.Y.0028.000000T0000Z-091223T0300Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
658 PM PST TUE DEC 22 2009

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...


THE WIND ADVISORY FOR NORTHERN NYE COUNTY WILL EXPIRE AT 7 PM PST THIS
EVENING.

* TIMING: WINDS WILL CONTINUE TO DIMINISH THIS EVENING.

* WINDS: NORTHWEST WINDS AT 10 TO 20 MPH WITH GUSTS TO 30 MPH WILL
  DIMINISH TO 10 TO 15 MPH BY MID EVENING.

$$

NVZ032-230600-
/O.EXT.KLKN.WI.Y.0028.000000T0000Z-091223T0600Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
658 PM PST TUE DEC 22 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING FOR
THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST HUMBOLDT RANGE...

THE WIND ADVISORY FOR THE EASTERN SLOPES OF THE RUBY
MOUNTAINS/EAST HUMBOLDT RANGE IS NOW IN EFFECT UNTIL 10 PM PST
THIS EVENING. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH MID EVENING ALONG
  THE EASTERN SLOPES OF THE RUBIES.

* WINDS...WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH
  WILL BE POSSIBLE.

* IMPACTS...DRIVING WILL BE DIFFICULT WHILE TRAVELING ALONG 
  ROUTE 93 AND STATE HIGHWAY 229 THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
REA
000 
WWUS75 KLKN 230558
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
958 PM PST TUE DEC 22 2009



NVZ032-230700-
/O.EXP.KLKN.WI.Y.0028.000000T0000Z-091223T0600Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
958 PM PST TUE DEC 22 2009

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING FOR THE
EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST HUMBOLDT RANGE...

THE WIND ADVISORY FOR THE EASTERN SLOPES OF THE RUBY
MOUNTAINS/EAST HUMBOLDT RANGE WILL EXPIRE AT 10 PM PST THIS
EVENING. 



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Dec 21, 2:42 PM PST, 11 hours 23 minutes earlier.

Area forecast discussion, Dec 21, 2:42 PM PST, 11 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
242 PM PST MON DEC 21 2009

CORRECTED WINTER WEATHER ADVISORY TIMING FOR EASTERN ELKO COUNTY...

.SYNOPSIS...A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS THE
SILVER STATE TONIGHT AND TUESDAY. WIDESPREAD SNOW AND BLUSTERY WINDS
WILL IMPACT THE REGION WITH A COLD AIRMASS SWEEPING ACROSS THE STATE
TUESDAY NIGHT AND WEDNESDAY. DRY CONDITIONS ARE EXPECTED FROM
MIDWEEK THROUGH THE FIRST PART OF THE WEEKEND.

&&

.SHORT TERM...TONIGHT THROUGH WEDNESDAY...STRONG RIDGE BUILDING INTO
GULF OF ALASKA IS DIGGING COLD TROF SOUTHWARD ALONG WEST COAST. TROF
HAS TAPPED INTO SOME SUBTROPICAL MOISTURE WHICH WILL WRAP INTO
DEVELOPING SYSTEM OVER GREAT BASIN. SYSTEM HAS STRONG TROP FOLD AND
SOLID DYNAMICS FOR A BIG WEATHER MAKER OVER THE CWFA. WILL EXPAND
THE WINTER WEATHER ADVISORY FOR SNOW INTO LANDER AND EUREKA COUNTIES
AS WELL AS ELKO AND WHITE PINE AND RUN IT THRU 00Z WED.

18Z NAM AND GFS IN GOOD AGREEMENT WITH QPF AMOUNTS AVERAGING A
QUARTER INCH UPWARDS OF A HALF INCH IN THE MTNS. AS SYSTEM DIGS
SOUTH SHOULD SEE A LITTLE WRAP AROUND MOISTURE INTO EASTERN NV THRU
TUE WHILE WEST SIDE OF CWA CLEARS OUT. WINDS WILL BE A PROBLEM IN
NORTHERN NYE COUNTY AS SURFACE LOW DEVELOPS AND PRESSURE GRADIENT
STEEPENS. WILL HIGHLIGHT WINDS IN HWO PRODUCT...BUT SHOULD REMAIN
JUST BELOW ADVISORY CRITERIA. A REVIEW OF LATER MODEL RUNS MAY
SUGGEST A WIND ADVISORY IF THE GRADIENT STRENGTHENS.

THIS SYSTEM WILL HAVE SHORT DURATION IMPACT IN WESTERN ZONES WHILE
EASTERN ZONES SHOULD SEE A LONGER PRECIP EVENT AND BETTER CHANCE OF
BIGGER SNOWFALL TOTALS. SOME RESIDUAL LOW LEVEL MOISTURE PERSISTS
INTO WEDNESDAY...BUT AIRMASS ALOFT DRIES SUBSTANTIALLY AND
INVERSIONS BEGIN TO REFORM WITH SUBSIDENCE. AREAS THAT LOSE CLOUD
COVER TUESDAY NIGHT WILL GET VERY COLD...POSSIBLY SUBZERO.

.LONG TERM...IN THE WAKE OF THE FRONTAL SYSTEM...RELATIVELY CLEAR SKIES AND
COLD/DRY AIR ADVECTION IS EXPECTED ACROSS MUCH OF NEVADA.  NEGATIVE
HEIGHT ANOMALIES COMBINED WITH STRONG NOCTURNAL RADIATIONAL COOLING
WILL PRODUCE BITTERLY COLD NIGHTS/EARLY MORNINGS...THURSDAY...FRIDAY
AND SATURDAY. IN THE VALLEYS...AN INVERSION WILL TRAP MUCH OF THE
COLD AIR...KEEPING THE DAYS COLD...WITH HIGHS RANGING IN THE MID-
TWENTIES OVER THE NORTHERN PORTION OF THE LKN CWA. WHEREAS HIGHS
WILL BE THE MID-THIRTIES OVER NORTHERN NYE. BRISK NORTHWEST FLOW
ALOFT WILL CONTINUE INTO THE WEEKEND.

SATURDAY NIGHT THROUGH TUESDAY...RIDGING IN PLACE
INITIALLY WITH A LOW PRESSURE SYSTEM DEVELOPING OFF THE COAST.  GFS
IS MORE PROGRESSIVE THAN THE EC...BUT BOTH MODELS CONTINUE TO SHOW A
CLOSED LOW UNDERCUTTING THE HIGH WITH AN OPEN WAVE EVENTUALLY MOVING
OVER THE FORECAST AREA.  DUE TO CONSIDERABLE TIMING AND TRACK
UNCERTAINTY...WILL NOT MAKE ANY BIG CHANGES...BUT WILL TREND POPS UP
TOWARD CLIMATOLOGY THROUGH THE PERIOD AS IT SEEMS INCREASINGLY
LIKELY THAT THE FORECAST AREA WILL BE AFFECTED BY THE LOW.
TEMPERATURES SHOULD WARM THROUGH THE PERIOD TO NEAR NORMAL DUE TO
WARMER SOUTHERLY FLOW AHEAD OF THE SYSTEM.

&&

.AVIATION...VFR CONDITIONS WILL DETERIORATE RAPIDLY FROM NW TO SE
OVERNIGHT AS A COLD FRONT SWEEPS ACROSS THE AREA. LOOK FOR SNOW AND
IFR OR LIFR VSBY AND CEILINGS BY MIDNIGHT IN WMC AND LATE TONIGHT IN
EKO AND ELY. BIG CONCERN FOR TPH IS STRONG NW WINDS DEVELOPING BY
MIDDAY TUE. CONDITIONS WILL IMPROVE BY TUE NIGHT WITH THE EXCEPTION
OF RESIDUAL LOW CLOUDS AND POSSIBLE IFR ACROSS EASTERN NV.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 4 PM PST TUESDAY
FOR NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN
EUREKA COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTHERN LANDER
COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWEST AND SOUTH CENTRAL ELKO
COUNTY...WHITE PINE COUNTY.

WINTER WEATHER ADVISORY FROM 4 AM TUESDAY MORNING TO 4 PM TUESDAY
AFTERNOON FOR EASTERN ELKO COUNTY.

&&

97/85/85
Hazardous weather outlook, Dec 21, 3:04 PM PST, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
304 PM PST MON DEC 21 2009

NVZ013-030>037-222315-
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
304 PM PST MON DEC 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH
CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH
CENTRAL NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A PACIFIC SYSTEM IS CARVING ITS WAY INTO THE GREAT BASIN...AND
WITH THIS STORM...SNOW AND GUSTY WINDS ARE
ANTICIPATED...COMMENCING TONIGHT. THE HEAVIEST SNOWS ARE EXPECTED
ACROSS NORTHEASTERN NEVADA...INCLUDING LANDER...EUREKA...ELKO AND WHITE PINE
COUNTIES. WHEREAS THE STRONG WINDS WILL MATERIALIZE ACROSS MUCH OF
THE CWA...ESPECIALLY NORTHERN NYE COUNTY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PRECIPITATION AND BREEZY WINDS WILL CONTINUE TUESDAY. IN SUM...TWO
TO FIVE INCHES IS EXPECTED IN THE VALLEYS OF LANDER...EUREKA...ELKO
AND WHITE PINE COUNTIES. MOUNTAINOUS AREAS COULD RECEIVE UP TO
SEVEN INCHES OF SNOW. AFTER THE STORM PASSES...COLDER AND DRIER
AIR WILL FILTER INTO THE SILVER STATE. AT NIGHT...THE TEMPERATURES
WILL PLUMMET...BECOMING BRUTALLY COLD. THIS COLD SNAP WILL LAST
THREE DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

Nearby

Wind Advisories in Nevada, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.